Hey...well, i have been using laxatives for the past 6 years...and by using, i mean that i take about 45 or more per day just so that i can use the restroom. a few years back when i was always going to the dr., i always had low potassium and was in ketosis. i was in & out of the hospital. Now that i have moved, the doctors here will not help me stop. they don't think its that big of a deal, and i'm beginning to have severe pains up under my ribcage. i need to stop taking them, and hopefully get rid of this pain. any ideas?? could i have created any probs within that i need to go find a doctor who will help? thanks.
Obviously no one should take the large and frequent amount of laxative that you have. What happens is, the body becomes "dependent" on them and you are treating symptoms instead of the cause. You should have a urinalysis and a blood workup done to see how your chemistry is doing. I think you should also see a gastro doctor. In the meantime, a simple reason for the potassium, ketosis, and constipation can be dehydration. So, you've got to drink several glasses of extra water in the daytime. Eating things like oat bran based foods (toast, cheerios) will increase fiber, bananas will increase potassium, wheat spagetti is great for the digestion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.